MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK INNER SHEATH; INNER SHEATH, RESECTOSCOPE 24 FR

RICHARD WOLF GMBH SHARK INNER SHEATH; INNER SHEATH, RESECTOSCOPE 24 FR
Model Number 86753245
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf received a medsun/medwatch report from the fda: the description event or problem: midway through the turbt (trans urethral resection of bladder tumor) the doctor noticed there was a piece missing from the end of the 26 french sheath from the wolf tur kit.It is unknown whether the sheath was damaged prior to the start of the case or if the piece chipped off during the case.Several x-rays were taken by the doctor in or 17, none of which revealed a visible piece in the patient.The patient was internally examined using a cystoscope and again no pieces were noticed to be left in the patient.Additional information" will the device be returned? according to the medwatch repor initiator, the device was returned on 3 may 2021.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? none was reported in the medwatch report.Did the delay put the patient at risk? none was reported in the medwatch report.Was there a similar back-up device available for use? unknown.Was the scheduled procedure completed? yes.Correspondence with the user facility the user facility was contacted on 2/7 and 2/9, response received on 2/11/2022.The user facility confirmed that the cystoscopy was done during the patients initial procedure.A second email was sent to the user facility asking if (b)(6) knew what the product and serial number of the resectoscope that malfunctioned.According to her response on 2/14/2022, no record is available.Correspondence with the sales rep email sent to the sales rep asking if there had been a delay or was the procedure prolonged: his response: the x ray prolongs the case.The turbt was over.The cystoscope is already in their set so that wouldn't cause a delay retrieving it.Additional comments: good evening (b)(6) , i hope you are doing well.This is the forwarded email correspondence with (b)(6) from (b)(6) hospital.She mentions that the device was picked up and returned the sheath back to richard wolf medical.I was not in the procedure.The customer wasn't even sure if the continuous flow sheath was broken before the procedure even began.A full cystoscopy examination would have located it.I did not think much of it.Ceramic / porcelain resectoscope inners sheaths are made of non-electrical conductive materials and are not as robust as stainless steel or the titanium inner sheaths.Details from email (5/24/2021) between sales rep and user facility: i know i gave this device to (b)(6) on 5/3.I was also going to report this to med sun.Do you know where i'd be able to get more info re: lot #, serial #, model #, etc? is this something you have on your end? original email from user facility (4/30/2021): as discussed, we had noticed there was a piece missing from the end of the 26 french sheath from the wolf tur kit.It is unknown whether the sheath was damaged prior to the start of the case or if the piece chipped off during the case.Procedure date: (b)(6) 2021.
 
Additional Manufacturer Narrative
Rwmic is submitting this report for the manufacturer richard wolf gmbh.Rw gmbh considers this mdr open.Rw gmbh will submit a follow up report when new information becomes available.
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with results of the device investigation.Rw gmbh considers this mdr closed.Should new information be received, a follow-up report will be submitted.
 
Event or Problem Description
The purpose of this report is to share the results of the device investigation: according to the investigation report, the device was visually tested.It was found "damage is consistent with a single hard impact with a solid object (heavy tool, edge of a table, floor, etc) or frequent lighter impacts.The exact cause cannot be determined without a more detailed history of the sheath's usage." probable root cause: user error.Reported condition was confirmed, the device was repaired.

Brand Name
SHARK INNER SHEATH
Common Device Name
INNER SHEATH, RESECTOSCOPE 24 FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key13548593
Report Number9611102-2022-00005
Device Sequence Number5023782
Product Code FJL
UDI-Device Identifier04055207065471
UDI-Public04055207065471
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86753245
Device Catalogue Number86753245
Device Lot Number1389471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite